Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jan 27, 2021, 4:01 AM EST. It took effect at Jan 28, 2021, 6:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2021, 4:01 AM EST (09:01 UTC)
- In effect from
- Jan 28, 2021, 6:00 AM EST
- Expired
- Jan 28, 2021, 3:58 PM EST
- In force
- 10 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
896 WHUS71 KOKX 270901 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 401 AM EST Wed Jan 27 2021 ANZ350-353-355-272200- /O.NEW.KOKX.SC.Y.0010.210128T1100Z-210128T2300Z/ /O.NEW.KOKX.GL.A.0002.210128T2300Z-210129T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 401 AM EST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet possible. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...For the Small Craft Advisory, from 6 AM to 6 PM EST Thursday. For the Gale Watch, from Thursday evening through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ330-335-338-340-345-272200- /O.NEW.KOKX.SC.Y.0010.210128T1100Z-210128T2300Z/ /O.NEW.KOKX.GL.A.0002.210128T2300Z-210129T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 401 AM EST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 2 feet expected. For the Gale Watch, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 2 to 4 feet possible. * WHERE...Long Island Sound, The south shore and eastern bays of Long Island, and New York Harbor. * WHEN...For the Small Craft Advisory, from 6 AM to 6 PM EST Thursday. For the Gale Watch, from Thursday evening through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
3 follow-up statements
521 WHUS71 KOKX 272032 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 332 PM EST Wed Jan 27 2021 ANZ350-353-355-281015- /O.CON.KOKX.SC.Y.0010.210128T1100Z-210128T2300Z/ /O.UPG.KOKX.GL.A.0002.210128T2300Z-210129T2300Z/ /O.NEW.KOKX.GL.W.0005.210128T2300Z-210129T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 332 PM EST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 PM EST FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...For the Gale Warning, from 6 PM Thursday to 6 PM EST Friday. For the Small Craft Advisory, from 6 AM to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-338-340-345-281015- /O.CON.KOKX.SC.Y.0010.210128T1100Z-210128T2300Z/ /O.UPG.KOKX.GL.A.0002.210128T2300Z-210129T2300Z/ /O.NEW.KOKX.GL.W.0005.210128T2300Z-210129T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 332 PM EST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 PM EST FRIDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt. For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Long Island Sound, The south shore and eastern bays of Long Island, and New York Harbor. * WHEN...For the Gale Warning, from 6 PM Thursday to 6 PM EST Friday. For the Small Craft Advisory, from 6 AM to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
985 WHUS71 KOKX 280855 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 355 AM EST Thu Jan 28 2021 ANZ350-353-355-282200- /O.CON.KOKX.SC.Y.0010.210128T1100Z-210128T2300Z/ /O.EXT.KOKX.GL.W.0005.210128T2300Z-210130T1200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 355 AM EST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 40 kt and seas 6 to 9 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...For the Gale Warning, from 6 PM this evening to 7 AM EST Saturday. For the Small Craft Advisory, until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-338-340-345-282200- /O.CON.KOKX.SC.Y.0010.210128T1100Z-210128T2300Z/ /O.EXT.KOKX.GL.W.0005.210128T2300Z-210130T1200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 355 AM EST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt . * WHERE...Long Island Sound, The south shore and eastern bays of Long Island, and New York Harbor. * WHEN...For the Gale Warning, from 6 PM this evening to 7 AM EST Saturday. For the Small Craft Advisory, until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
961 WHUS71 KOKX 282058 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 358 PM EST Thu Jan 28 2021 ANZ330-291030- /O.CAN.KOKX.SC.Y.0010.000000T0000Z-210128T2300Z/ /O.EXT.KOKX.GL.W.0005.210128T2058Z-210130T0500Z/ /O.NEW.KOKX.UP.Y.0001.210129T0800Z-210129T2000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- 358 PM EST Thu Jan 28 2021 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST FRIDAY NIGHT... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 5 feet. For the Freezing Spray Advisory, moderate accumulation of freezing spray expected. * WHERE...Eastern Long Island Sound. * WHEN...For the Gale Warning, until midnight EST Friday night. For the Freezing Spray Advisory, from 3 AM to 3 PM EST Friday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for accumulation of ice on their vessel and consider altering plans to avoid or mitigate these hazardous navigating conditions. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-291030- /O.CAN.KOKX.SC.Y.0010.000000T0000Z-210128T2300Z/ /O.EXT.KOKX.GL.W.0005.210128T2058Z-210130T1200Z/ /O.NEW.KOKX.UP.Y.0001.210129T0800Z-210129T2000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 358 PM EST Thu Jan 28 2021 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST FRIDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 40 kt and seas 6 to 9 feet. For the Freezing Spray Advisory, moderate light accumulation of freezing spray expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, until 7 AM EST Saturday. For the Freezing Spray Advisory, from 3 AM to 3 PM EST Friday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for accumulation of ice on their vessel and consider altering plans to avoid or mitigate these hazardous navigating conditions. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-291030- /O.CAN.KOKX.SC.Y.0010.000000T0000Z-210128T2300Z/ /O.EXT.KOKX.GL.W.0005.210128T2058Z-210130T0500Z/ /O.NEW.KOKX.UP.Y.0001.210129T1200Z-210129T2000Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- 358 PM EST Thu Jan 28 2021 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST FRIDAY NIGHT... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 AM TO 3 PM EST FRIDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt. For the Freezing Spray Advisory, moderate accumulation of freezing spray expected. * WHERE...Western Long Island Sound. * WHEN...For the Gale Warning, until midnight EST Friday night. For the Freezing Spray Advisory, from 7 AM to 3 PM EST Friday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for accumulation of ice on their vessel and consider altering plans to avoid or mitigate these hazardous navigating conditions. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ353-355-291030- /O.CAN.KOKX.SC.Y.0010.000000T0000Z-210128T2300Z/ /O.EXT.KOKX.GL.W.0005.210128T2058Z-210130T1200Z/ /O.NEW.KOKX.UP.Y.0001.210129T1200Z-210129T2000Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 358 PM EST Thu Jan 28 2021 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 AM TO 3 PM EST FRIDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 40 kt and seas 5 to 8 feet. For the Freezing Spray Advisory, moderate accumulation of freezing spray expected. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...For the Gale Warning, until 7 AM EST Saturday. For the Freezing Spray Advisory, from 7 AM to 3 PM EST Friday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for accumulation of ice on their vessel and consider altering plans to avoid or mitigate these hazardous navigating conditions. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ338-340-345-291030- /O.CAN.KOKX.SC.Y.0010.000000T0000Z-210128T2300Z/ /O.EXT.KOKX.GL.W.0005.210128T2058Z-210130T0500Z/ New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 358 PM EST Thu Jan 28 2021 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST FRIDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt. * WHERE...The south shore and eastern bays of Long Island, and New York Harbor. * WHEN...Until midnight EST Friday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 3:54 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 27, 3:54 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service New York NY
354 AM EST Wed Jan 27 2021
.SYNOPSIS...
A trough of low pressure lingers near the region today into tonight.
High pressure then remains to our west through the first half of the
weekend. Another low pressure system will then approach from the
west and southwest either late this weekend or early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The coastal storm that was affecting the area Tuesday and Tuesday
night will continue its trek eastward. There will be some lingering
showers associated with this low for eastern areas early this
morning (from central Long Island and southwestern Connecticut
eastward). Thermal profiles show it will support mainly snow for
these areas, except perhaps the twin forks of Long Island, where
there will likely be a rain/snow mix. With only light accumulations
of snow and no freezing rain or freezing drizzle expected (may be
patchy), have decided to take down the Winter Weather Advisories and
replace with a Special Weather Statement to cover the possibility of
patchy freezing rain over the next few hours.
Thereafter, a trough will extend from the low, which will generally
be situated over eastern areas today. This may provide some weak
lift to provide some very light precipitation through the rest of
the day for southeastern Connecticut and the twin forks. However,
much of the day will be dry, with only a slight chance for
precipitation expected. It will warm up enough during the day for a
rain/snow mix across southeast Connecticut in addition to the twin
forks.
Temperatures will be near normal ranging from the middle 30s to
around 40.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The center of high pressure will remain situated to our west
overnight tonight. An area of low pressure develops off the Carolina
coast, but it remains suppressed and passes well south and east of
the region, and any precipitation will remain offshore. However, it
will keep skies mostly cloudy.
With mostly cloudy skies, low will be just a couple of degrees above
normal, ranging from the upper 10s to upper 20s across the area.
Dry conditions on Thursday as high pressure slowly builds in,
the center of which remains to our west. This will lead to a
strengthening northerly flow which will bring in colder
temperatures for Thursday. Expect highs only in the upper 20s to
middle 30s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The long term period will feature two main events. The first will be
the cold Friday and Saturday, and the second will be the potential
for a coastal storm sometime in the late weekend or early next week
timeframe.
Before then, mainly dry weather is expected on Thursday as an area
of low pressure passes south and east of the region. Meanwhile,
strong high pressure will begin building south and east from the
southern Canadian prairies. With the region in-between these two
systems, a strong pressure gradient will develop. Expect a stretch
of windy conditions for Thursday and Friday. As high pressure builds
over the region to begin the weekend the winds will relax for
Saturday and Saturday night. Friday and Saturday will be one of the
colder 2 day periods of the winter thus far, with temperatures both
days not getting out of the 20s. Overnight lows fall into the single
digits and teens.
The next forecast challenge comes late this weekend into early next
week with the approach of the next coastal storm. Most of the long
range forecasts are indicating some impact to the local area with
this next low, however there are timing differences with each of
them. The GFS is the fastest of the models, with precipitation
moving in Sunday afternoon/evening, while the slowest of the models
is the ECMWF, which doesn't bring the precip in until Monday
evening. As with most storms this far out, the other unknown will be
the track this storm will take. Generally speaking, temperatures
should be cold enough for snow to start, however the GFS brings the
low close enough for the snow to mix with and change over to snow
along the coast. The ECMWF/Canadian keep the system a little further
offshore, meaning less of a chance for change over. Overall, this
will be a system that will have to be watched for perhaps some
winter weather impacts, but there is low confidence and high
uncertainty with respect to intensity and precip type for the
longevity / duration of the potential event.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
A weak trough of low pressure will weaken across the area
today.
IFR early this morning with mainly patchy light rain/snow mix for
the city terminals and KISP. Elsewhere, mainly light snow, but
freezing drizzle may still mix in. IFR improves to MVFR late this
morning with PCPN still possible early on for terminals east of the
city. Little additional snow/ice accumulation expected.
NW-N winds 5-10 kt overnight increase to around 10 kt by around
noon.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Still a chance of drizzle from 09z-12z.
.OUTLOOK FOR 09Z THURSDAY THROUGH SUNDAY...
.Weds night...Improving to VFR late at night.
.Thu...VFR with NW winds gusting up to 30kt.
.Fri...VFR with NW winds gusting up to 40kt.
.Sat...VFR.
.Sun...Becoming MVFR or lower.
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Generally looking at a rough period on the marine heading into early
next week with a couple of small windows of sub sca conditions.
NW-N winds 10-15 kt today will gradually ramp up tonight as low
pressure rapidly deepens off the Mid Atlantic coast, tracking to the
south of the waters on Thursday. G25-30 kt all waters on Thursday
with potential for gales Thursday night into Friday due to strong
cold advection and a strong pressure gradient between the low over
the western Atlantic and high pressure building eastward from the
Midwest. Thus, a SCA is in effect for all waters Thursday followed
by a Gale Watch Thursday night and Friday. The ocean waters, eastern
sound, and eastern bays have the best chance at this time to see
gale conditions, but it will be close enough elsewhere to warrant
the watch.
Conditions are expected to subside back below SCA conditions for the
second half of Saturday from west to east as high pressure begins to
settle north of the waters for later Saturday and Saturday night.
Conditions build back to SCA levels early next week with the
approach of another low pressure system.
.HYDROLOGY...
No hydrologic concerns are anticipated through the upcoming
weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Watch from Thursday evening through Friday afternoon for
ANZ330-335-338-340-345-350-353-355.
Small Craft Advisory from 6 AM to 6 PM EST Thursday for ANZ330-
335-338-340-345-350-353-355.
&&
SYNOPSIS...JP/BC
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...BC
AVIATION...DW
MARINE...DW
HYDROLOGY...BC/JPHazardous weather outlook, Jan 27, 3:41 AM EST, 20 minutes before
Hazardous Weather Outlook National Weather Service New York NY 341 AM EST Wed Jan 27 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-280845- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 341 AM EST Wed Jan 27 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-280845- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 341 AM EST Wed Jan 27 2021 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jan 27, 3:33 AM EST, 28 minutes before
Special Weather Statement National Weather Service New York NY 333 AM EST Wed Jan 27 2021 CTZ005>012-NJZ002-004-103-104-NYZ067>071-271100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Western Bergen-Eastern Bergen-Orange-Putnam- Rockland-Northern Westchester-Southern Westchester- 333 AM EST Wed Jan 27 2021 Intermittent snow showers will move through the forecast area through 6 am. The snow may come down light to moderate at times. Although only light accumulations are possible, travel will be dangerous on untreated surfaces. Use extra caution of traveling early this morning.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:01 AM EST | Gale Watch | OKX | 12 hr | |
| Jan 27, 3:32 PM EST | Gale Warning | OKX | 57 hr |
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.